MAUDE Adverse Event Report: STRYKER GMBH LAG SCREWDRIVER GAMMA3 380X110MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH LAG SCREWDRIVER GAMMA3 380X110MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13200200
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "defective femoral neck screwdriver.".
 
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the received lag screwdriver found bend from its tip.Round bottom of the tip shows marks of excess contact with the mating part.The threaded portion of the tip is damaged and worn-out.The pegs of the outer sleeve are deformed.Discolored and worn-out outer surface indicate that the device has been extensively used for long period of time and deformation pattern indicates towards application of excess torsional force during usage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material or manufacturing related problems were found during the investigation.Based on the investigation, the root cause was attributed to be a user related issue.The event was caused by application of excess torsional forces during usage.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "defective femoral neck screwdriver.".

Brand Name
LAG SCREWDRIVER GAMMA3 380X110MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21960320
Report Number0008031020-2025-00861
Device Sequence Number13074787
Product Code LXH
UDI-Device Identifier04546540377807
UDI-Public04546540377807
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown